MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed in the initial surgery.If explanted, give date: not applicable, as lens was removed in the initial surgery.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the tecnis monofocal intraocular lens (iol) (model z9002, +22.5 diopter) was observed torn while inserting into the eye which was removed and replaced in the same surgery.A new iol, same model and dioper was used as a replacement lens.Patient had no intraoperative or post operative complications.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no additional investigation requests for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7238558
Report Number2648035-2018-00181
Device Sequence Number13480698
Product Code HQL
UDI-Device Identifier05050474530744
UDI-Public(01)05050474530744(17)220720
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/20/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200225
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR